New York, 2011Tornadoes and Damaging Wind in New York, July 29, 2011
July 29, 2011 · NWS BGM · 3 events in 2 counties and zones
As a cold front approached central New York, scattered showers and thunderstorms developed in the moist and unstable airmass ahead of the boundary. Some of the thunderstorms became severe, with two storms producing tornadoes and other damage from severe micro-burst winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a cold front approached central New York, scattered showers and thunderstorms developed in the moist and unstable airmass ahead of the boundary. Some of the thunderstorms became severe, with two storms producing tornadoes and other damage from severe micro-burst winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 29, 1:12 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 29, 1:12 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
212 PM EDT FRI JUL 29 2011
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY IN
ADVANCE OF A COLD FRONT WHICH WILL MOVE THROUGH THE AREA THIS EVENING.
WITH A VERY MOIST AIR MASS OVER THE AREA ANY THUNDERSTORMS WILL
PRODUCE VERY HEAVY DOWNPOURS. THERE ALSO IS THE POTENTIAL FOR SOME
OF THE STORMS TO BECOME SEVERE ESPECIALLY OVER THE WESTERN
CATSKILLS, SOUTHERN TIER OF NEW YORK AND NORTHEAST PENNSYLVANIA.
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT BRINGING DRY AND
WARM WEATHER FOR SATURDAY AND SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 11 AM...AREA OF SHOWERS MOVING ACROSS OUR NY ZONES THIS
MORNING ASSOCIATED WITH A WARM FRONT. THIS HAS HELPED TO MOISTEN
THINGS UP HERE THIS MORNING AND DEW POINTS ARE NOW IN THE 70S
ACROSS ALL BUT OUR EASTERN ZONES. IF WE DEVELOP SOME BREAKS IN THE
CLOUDS ACROSS THE SOUTHERN TIER OF NEW YORK AND NORTHEAST PA AS WE
MOVE TO MID DAY WE WILL INCREASE OUR POTENTIAL FOR SEVERE
THUNDERSTORMS THIS AFTERNOON IN ADVANCE OF AN APPROACHING COLD.
SURFACE TO 1 KM BULK SHEAR VALUES ARE OVER 25 KTS FROM THE CENTRAL
SOUTHERN TIER DOWN INTO CENTRAL PA. MU CAPES ARE AROUND 1000 BUT
WE REALLY NEED SOME SUN TO DESTABILIZE THINGS FURTHER. RADAR NEAR
ERIE AREA INDICATING A POSSIBLE MCV WHICH WILL HAVE TO BE WATCHED.
PREVIOUS DISCUSSION...AT 430 AM, LOCAL RADARS SHOW NO ACTIVITY OVER THE FORECAST AREA BUT
SIGNIFICANT CONVECTION IS OCCURRING ALONG THE COLD FRONT ACROSS
LOWER MICHIGAN AND INTO NEAR SOUTHERN ONTARIO AND EXTREME WESTERN
NEW YORK IN VCNTY OF WARM FRONT. THE CONVECTION ALONG THE WARM
FRONT IN WESTERN NEW YORK IS DIVING SOUTHEAST AND SHOULD REMAIN
WEST OF FA FOR THE NEXT SEVERAL HOURS.
WARM FRONT WILL MAKE SOME PROGRESS OVER THE AREA THIS MORNING
WITH THE POTENTIAL FOR CONVECTION INCREASING TOWARD DAYBREAK.
MODELS CONTINUE TO INDICATE COLD FRONTAL PASSAGE THIS AFTERNOON
AND EVENING. NAM/GFS STILL SHOW SIGNIFICANT DIFFERENCES WITH
AMOUNT OF DESTABILIZATION THIS AFTERNOON WITH NAM SHOWING 1500-2500
J/KG ACROSS THE CENTRAL SOUTHERN TIER, WESTERN CATSKILLS AND NE
PENNSYLVANIA AND THE GFS 500-1500 J/KG. REALITY WILL PROBABLY FALL
SOMEWHERE IN BETWEEN BUT BASED ON CONVECTIVE PARAMETERS THE BEST
CHANCE FOR SEVERE WEATHER WILL BE ACROSS THE ABOVE MENTIONED AREA
AS WARM SECTOR ALONG WITH MORE SUNSHINE IS MOST LIKELY HERE. BULK
SHEAR VALUES 0-6KM AROUND 40-50 KNOTS ALONG WITH MID LEVEL SPEED
MAX AROUND 50 KNOTS MOVING THROUGH THIS AFTERNOON, ALSO SUPPORTS
THE POTENTIAL FOR SOME SEVERE WEATHER. ANY THUNDERSTORMS THAT DO
DEVELOP TODAY WILL ALSO BE ACCOMPANIED BY TORRENTIAL DOWNPOURS
WITH PWATS AROUND 2 INCHES AND WARM CLOUD LAYER OF 11-13K FT.
AS FRONT APPROACHES LATER THIS MORNING THE CHC OF PRECIP WILL
INCREASE FROM THE CHC CATEGORY INTO LIKELY AND CATEGORICAL POPS.
FROPA TIMING APPEARS AROUND 19Z AT SYR, 21Z AT BGM AND 23Z AT AVP.
MAX TEMPS ARE TRICKY AGAIN TODAY AND ALL DEPENDS ON AMOUNT OF
SUNSHINE IF ANY. CURRENT THINKING IS AROUND 80 NRN CWA AND LOWER
TO MID 80 ACROSS THE SOUTHERN TIER AND NE PA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
2 PM UPDATE...
SATURDAY NIGHT/SUNDAY...HIGH PRESSURE REMAINS IN CONTROL WITH DRY
WEATHER EXPECTED AND MAINLY CLEAR SKIES. A SFC TROF IS JUST A BIT
FASTER THAN THE PREVIOUS FEW MODELS RUNS AND MAY BRING A SLIGHT
INCREASE IN CLOUDS LATE SUNDAY ESPECIALLY ACROSS THE FAR
NORTHWEST. 850 TEMPS IN THE MID TEENS STILL SUPPORT HIGHS WELL
INTO THE 80S SUNDAY AFTN.
MONDAY...SFC TROF COMES THROUGH WITH CONVECTION POSSIBLE FROM EARLY
MONDAY THROUGHOUT THE DAY. TOWARD AFTN. THE FOCUS SHIFTS A BIT
MORE INTO NEPA.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
2 PM UPDATE...
WITH THE POSSIBILITY OF SEVERE WEATHER THE LONG RANGE FORECAST
WAS DONE EARLIER TODAY WITH HPC GUIDANCE. CONSISTENT TO THE PAST
FEW DAYS A BUBBLE OF HIGH PRESSURE WILL BRING A RETURN TO DRY
WEATHER TUESDAY. BEYOND THAT MUCH UNCERTAINTY EXISTS WITH BOTH THE
GFS AND EURO SHOWING A SYSTEM DIVING DOWN WEDNESDAY INTO THURSDAY
IN THE NORTHWEST FLOW. THE MODELS CONTINUE TO HAVE TROUBLE
RESOLVING EXACT DETAILS THIS FAR OUT SO WILL CONTINUE WITH CHANCE
POPS BOTH DAYS FOR NOW. TEMPS REMAIN JUST ABOVE CLIMO...OR
GENERALLY IN THE MIDDLE 80S.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
2 PM UPDATE...A COLD FRONT NOW ENTERING WESTERN NY WILL SWEEP ACROSS
THE TERMINALS BY 0Z TONIGHT. CONVECTION IS POSSIBLE AHEAD OF THIS
FRONT...ESPECIALLY FROM KELM/KITH SOUTH AND EAST. WITH THE FRONT
STILL WEST OF THE NORTHERN TERMINALS CONVECTION IS NOT RULED OUT
BUT NOT QUITE AS LIKELY...THUS ONLY A CB GROUP HERE VS. A TEMPO
GROUP OF TSRA. IMMEDIATELY AFTER THE FROPA...MVFR CIGS ARE
POSSIBLE FOR A 1 TO 3 HOUR WINDOW THROUGH EARLY EVENING AT ALL
TERMINALS WITH POSSIBLE IMPROVEMENT TO VFR AFTER THAT.
AFTER A PERIOD OF VFR WEATHER EARLY TONIGHT...MOISTURE TRAPPED
UNDERNEATH AN INVERSION WILL HELP MVFR CIGS TO REDEVELOP
EVERYWHERE. MUCH UNCERTAINTY EXISTS WITH HOW THIS EVOLVES BUT I
FELT THE MOST LIKELY TIME PERIOD WOULD BE AFTER 06Z SO I WENT
PREVAILING HERE. SOME POTENTIAL THAT WE SEE THIS EARLIER THAN
PREDICTED...ESPECIALLY NY TERMINALS. VFR EXPECTED SATURDAY AFTER
15Z.
LIGHT SOUTHWEST WINDS NOW WILL RAPIDLY INCREASE JUST AHEAD OF THE
FRONT. WINDS WILL GENERALLY INCREASE TO AROUND 10 KTS THIS AFTN
OUT OF THE WEST TO WEST-NORTHWEST WITH SOME GUSTS TO 20 KTS
POSSIBLE ESPECIALLY AT KSYR AND THE ELEVATED SITES OF KBGM AND
KITH. WINDS QUICKLY DIE DOWN TONIGHT AND REMAIN LIGHT AT AROUND 5
KTS OVERNIGHT. NORTHWEST WINDS SATURDAY AT AROUND 10 KTS.
OUTLOOK...
FRIDAY OVERNIGHT TO SATURDAY MORNING...SHOWERS END EARLY BUT
SATURATED LOW LAYERS COULD CAUSE MVFR/IFR FOG AND POSSIBLY CIGS.
SATURDAY AFTN TO MONDAY...MAINLY VFR. SOME MVFR/IFR VALLEY FOG
LIKELY WITH SFC HIGH PRESSURE ESPECIALLY AT ELM.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...BMW/RRM
NEAR TERM...BMW
SHORT TERM...HEDEN
LONG TERM...HEDEN
AVIATION...HEDEN
Hazardous weather outlook, Jul 29, 2:42 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
342 PM EDT FRI JUL 29 2011
NYZ009-015>018-022-023-036-037-301945-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-MADISON-SOUTHERN ONEIDA-
342 PM EDT FRI JUL 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ024-025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-301945-
CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
342 PM EDT FRI JUL 29 2011
...SEVERE THUNDERSTORM WATCH 699 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 12:25 PM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
125 PM EDT FRI JUL 29 2011
NYZ022>024-291800-
CHEMUNG NY-SCHUYLER NY-STEUBEN NY-
125 PM EDT FRI JUL 29 2011
...STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEASTERN SCHUYLER...
EXTREME SOUTHEASTERN STEUBEN AND NORTHERN CHEMUNG COUNTIES...
* AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR ELMIRA ARPT...AND
MOVING EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
TOMPKINS CORNERS AND ELMIRA CORNING AIRPORT AT 130 PM EDT...
HORSEHEADS NORTH AND HORSEHEADS AT 135 PM EDT...
BREESPORT AT 140 PM EDT...
SWARTWOOD AND ERIN AT 150 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4228 7656 4209 7656 4210 7697 4229 7695
MANNING
Special weather statement, Jul 29, 1:01 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
201 PM EDT FRI JUL 29 2011
NYZ024-055-291830-
CHEMUNG NY-TIOGA NY-
201 PM EDT FRI JUL 29 2011
...STRONG THUNDERSTORM WILL AFFECT CENTRAL TIOGA AND EAST CENTRAL
CHEMUNG COUNTIES...
* AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR ERIN...AND MOVING
EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CATATONK AND LOUNSBERRY AT 225 PM EDT...
OWEGO AND WELTONVILLE AT 230 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4220 7620 4203 7625 4214 7670 4222 7671
MANNING
Special weather statement, Jul 29, 1:07 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
207 PM EDT FRI JUL 29 2011
NYZ055-056-291830-
BROOME NY-TIOGA NY-
207 PM EDT FRI JUL 29 2011
...STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TIOGA AND
SOUTHWESTERN BROOME COUNTIES...
* AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR APALACHIN...AND
MOVING EAST AT 40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
VESTAL AND ENDICOTT AT 215 PM EDT...
VESTAL CENTER AND ENDWELL AT 220 PM EDT...
BINGHAMTON AND JOHNSON CITY AT 225 PM EDT...
CONKLIN AND KIRKWOOD AT 230 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4214 7567 4200 7565 4200 7624 4214 7621
MANNING
Special weather statement, Jul 29, 2:31 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
331 PM EDT FRI JUL 29 2011
NYZ045-292000-
CHENANGO NY-
331 PM EDT FRI JUL 29 2011
...STRONG THUNDERSTORM WILL AFFECT CENTRAL CHENANGO COUNTY...
* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MC DONOUGH...AND
MOVING EAST AT 40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
OXFORD AND SOUTH OXFORD AT 340 PM EDT...
POLKVILLE AND NORWICH AT 345 PM EDT...
GUILFORD AT 350 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4256 7539 4230 7543 4245 7587 4256 7583
MANNING
Local storm report, Jul 29, 2:38 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
338 PM EDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG 1 W WARREN CENTER 41.93N 76.19W
07/29/2011 BRADFORD PA PUBLIC
REPORT OF A SUGAR SHACK DESTROYED... ONE LARGE TREE
DESTROYED AND A LARGE PORTION OF ANOTHER TREE DAMAGED.
&&
MJNLocal storm report, Jul 29, 2:56 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
356 PM EDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG MONTROSE 41.83N 75.88W
07/29/2011 SUSQUEHANNA PA 911 CENTER
AT ROUTES 167 AND 706 IN MONTROSE... REPORT OF 2 TREES
DOWN
&&
MJNTornado, Chenango
- When
- July 29, 3:00 PM EST to 3:01 PM EST
- Where
- Chenango County, 2.15 mi ENE of Guilford to 2.23 mi NNW of Rockdale
- Rating
- EF0
- Path length
- 0.27 mi
- Path width
- 175 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.410, -75.440
A brief tornado touch down occurred on Phillips-Odell Road. Convergent damage in the area included a flipped shed, some minor tree damage and a paddle boat blown approximately 50 yards from a lake. An eyewitness indicated that a rotating funnel of strong winds passed over the area at the time of the damage. The tornado initially touched down west of Phillips-Odell Road, then dissipated in a field east of the road.
Tornado, Otsego
- When
- July 29, 4:20 PM EST to 4:21 PM EST
- Where
- Otsego County, 0.86 mi SW of Burlington Flats to 0.69 mi S of Burlington Flats
- Rating
- EF0
- Path length
- 0.51 mi
- Path width
- 120 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 42.740, -75.190
A NWS storm survey team determined that a tornado initially touched down just west of the intersection of Fish and Game Road and Gardner Road. A photo indicated a funnel just west of the initial touchdown location. Convergent damage included two large wagons blown toward the northwest, while several large trees were uprooted and blown toward the northeast. Damage occurred at and near a barn, including a several hundred pound tub of sand being moved a few feet, a broken window, and damage to a wooden structure. Corn was also sheared in a field. Damage in this area indicated top wind speeds of 75 to 80 mph, indicated EF0 intensity.
The tornado appeared to dissipate briefly in a field just east of Gardner Road, then a second touchdown occurred at a creek near 162 Chapin Road. EF1 damage was surveyed in this area, including 10 to 20 large, uprooted trees and a large barn blown several inches off its foundation. One of the large trees hit a house and damaged the roof. Damage in this area was also convergent, as the top of a large tree was determined to be blown northeast of Chapin Road, while several other trees were uprooted and blown toward the northwest. The tornado crossed Chapin Road and dissipated in a corn field west of County Route 51. Damage in this area indicated top wind speeds of 85 to 90 mph.
Thunderstorm Wind, Otsego
- When
- July 29, 5:15 PM EST
- Where
- Otsego County, 1.01 mi W of Richfield Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.850, -74.990
A team of NWS meteorologists surveyed storm damage in Richfield Springs and determined that a micro-burst of strong, straight line winds occurred near 64 Lake Street. A large garage west of Lake Street sustained significant damage to its roof. some debris from the roof was carried into some woods on the east side of Lake Street. No other damage was found.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, July 29, 20115 deaths · 1 event
- Damaging Winds and Lightning Strike in Missouri, July 29 to 31, 20111 death · 2 injured · $6,000 · 52 kt wind · 5 events
- Dense Fog in Nebraska, July 29, 20111 death · 1 event
- Tornado and Hail in New York, July 29, 2011$305,000 · EF1 · 12 events
- Tornado and Hail in Montana, July 29, 2011$750,000 · EF0 · 16 events
- Hail and Damaging Winds in New Jersey, July 29, 2011$626,000 · 1 in hail · 18 events
- Flash Flood and Hail in North Dakota, July 29 to 30, 2011$361,000 · 2.5 in hail · 23 events
- Tornadoes and Damaging Winds in Pennsylvania, July 29, 20111 injured · $167,000 · EF1 · 6 events
- Flash Flood and Hail in Arkansas, July 29 to 31, 2011$389,000 · 1 in hail · 10 events
- Flash Flooding and Damaging Wind in California, July 29 to 31, 2011$312,000 · 52 kt wind · 6 events
- Damaging Winds in Ohio, July 29, 2011$276,000 · 65 kt wind · 4 events
- Damaging Winds in Illinois, July 29, 2011$108,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336272, 336273, 336274.